TITLE

Regularity and relaxed problems of minimizing biharmonic maps into spheres

AUTHOR(S)
Hong, Min-Chun; Wang, Changyou
PUB. DATE
August 2005
SOURCE
Calculus of Variations & Partial Differential Equations;Aug2005, Vol. 23 Issue 4, p425
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
For $n\ge 5$ and $k\ge 4$, we show that any minimizing biharmonic map from $\Omega\subset \Bbb R^n$ to S k is smooth off a closed set whose Hausdorff dimension is at most n-5. When n = 5 and k = 4, for a parameter $\lambda\in [0,1]$ we introduce a $\lambda$-relaxed energy $\Bbb H_{\lambda}$ of the Hessian energy for maps in $W^{2,2}(\Omega ; S^4)$ so that each minimizer $u_{\lambda}$ of $\Bbb H_{\lambda}$ is also a biharmonic map. We also establish the existence and partial regularity of a minimizer of $\Bbb H_{\lambda}$ for $\lambda \in [0,1)$.
ACCESSION #
17380895

 

Related Articles

  • Stability analysis for vector quasiequilibrium problems. Fan, Xiaodong; Cheng, Caozong; Wang, Haijun // Positivity;Sep2013, Vol. 17 Issue 3, p365 

    This paper is devoted to the continuity of the solution mapping for vector quasiequilibrium problems under mapping perturbations. We show that the solution mapping is upper semicontinuous and Hausdorff upper semicontinuous. Sufficient conditions for the lower semicontinuity and Hausdorff lower...

  • EXISTENCE OF VIABLE SOLUTIONS FOR NONCONVEX DIFFERENTIAL INCLUSIONS. Bounkhel, Messaoud; Haddad, Tahar // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    We show the existence result of viable solutions to the differential inclusion ẋ(t) ∈ G(x(t)) + F(t, x(t)) x(t) ∈ S on [0, T], where F : [0, T] x H → H (T > 0) is a continuous set-valued mapping, G : H → H is a Hausdorff upper semi-continuous set-valued mapping such...

  • Numerical solution of the modified Bessel equation. Carley, Michael // IMA Journal of Numerical Analysis;Jul2013, Vol. 33 Issue 3, p1048 

    A Green's-function-based solver for the modified Bessel equation has been developed with the primary motivation of solving the Poisson and biharmonic equations in cylindrical geometries. The method is implemented using a discrete Hankel transform and a Green's function based on the modified...

  • Quasi-separation of the biharmonic partial differential equation. EVERITT, W. N.; JOHANSSON, B. T.; LITTLEJOHN, L. L.; MARKETT, C. // IMA Journal of Applied Mathematics;Oct2009, Vol. 74 Issue 5, p685 

    In this paper, we consider analytical and numerical solutions to the Dirichlet boundary-value problem for the biharmonic partial differential equation on a disc of finite radius in the plane. The physical interpretation of these solutions is that of the harmonic oscillations of a thin, clamped...

  • Representation for the Green’s function of the Dirichlet problem for polyharmonic equations in a ball. Kal’menov, T.; Koshanov, B. // Siberian Mathematical Journal;May2008, Vol. 49 Issue 3, p423 

    We explicitly construct the Green’s function for the Dirichlet problem for polyharmonic equations in a ball in a space of arbitrary dimension. The formulas for the Green’s function are of interest in their own right. In particular, the explicit representations for a solution to the...

  • Dynamics of meromorphic functions with direct or logarithmic singularities. Bergweiler, Walter; Rippon, Philip J.; Stallard, Gwyneth M. // Proceedings of the London Mathematical Society;Sep2008, Vol. 97 Issue 2, p368 

    Let f be a transcendental meromorphic function and denote by J(f) the Julia set and by I(f) the escaping set. We show that if f has a direct singularity over infinity, then I(f) has an unbounded component and I(f)∩J(f) contains continua. Moreover, under this hypothesis I(f)∩J(f) has an...

  • A note on the existence of positive solutions for a fourth-order semilinear elliptic system. Yu Xi Guo; Guang Zhong Chen // Acta Mathematica Sinica;Jul2010, Vol. 26 Issue 7, p1263 

    In this note, we prove the existence of positive solutions to a class of biharmonical systems. Our main ingredients are proving a Liouville type result for biharmonical system in ℝ via the method of moving plane combined with integral inequality, and establishing a prior estimates for...

  • PICONE'S IDENTITY FOR THE P-BIHARMONIC OPERATOR WITH APPLICATIONS. JAROŠ, JAROSLAV // Electronic Journal of Differential Equations;2011, Vol. 2011, Special section p1 

    In this article, a Picone-type identity for the weighted p-biharmonic operator is established and comparison results for a class of half-linear partial differential equations of fourth order based on this identity are derived.

  • Some Remarks on Biharmonic Elliptic Problems with a Singular Nonlinearity. Baishun Lai // Abstract & Applied Analysis;2014, p1 

    We study the following semilinear biharmonic equation Δ²u = λ/1 - u, in B, and u = ∂u/∂n = 0, on ∂B, where B is the unit ball in ℝn and n is the exterior unit normal vector. We prove the existence of λ* > 0 such that for λ ∈ (0, λ*) there exists a...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics